Thunderstorm Wind, Alcona
- When
- June 27, 1:41 PM EST
- Where
- Alcona County, Mikado
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 44.580, -83.420
Power lines were downed in Mikado.
A few thunderstorms developed on a sticky afternoon. One storm in Alcona County produced wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS APX wrote it up.
A few thunderstorms developed on a sticky afternoon. One storm in Alcona County produced wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 27, 12:20 PM EST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 120 PM EDT WED JUN 27 2007 .AVIATION...COLD FRONT WILL SLIDE ACROSS NORTHERN LOWER MI DURING THE REMAINDER OF THE AFTERNOON. THE FRONT HAS ALREADY CLEARED KTVC AND KPLN AND WILL PASS THROUGH KAPN OVER THE NEXT FEW HOURS. THUNDERSTORMS WILL REMAIN IN THE VICINITY OF KAPN UNTIL THE FRONT PASSES THE AIRPORT IN A FEW HOURS. DRIER AIR WILL MOVE INTO NORTHERN LOWER IN THE WAKE OF THIS FRONT FOR THE REMAINDER OF THIS AFTERNOON AND INTO THE EVENING. MAINLY VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORM ACTIVITY. KAS && .UPDATE...ISSUED AT 1035 AM EDT WED JUN 27 2007... GOING FORECAST IS FOR SCATTERED THUNDERSTORMS OVER MOST OF THE FORECAST AREA THIS MORNING WITH THUNDERSTORMS BECOMING MORE NUMEROUS IN THE SE PORTION OF THE FORECAST AREA FOR THE AFTERNOON. THIS LOOKS GOOD SO FAR WITH THE COLD FRONT HAVING MOVED THROUGH PORTIONS OF E UPPER AND N LAKE MICHIGAN. A SHOWER FORMED ON THE FRONT OVER LAKE MICHIGAN EARLIER, BUT HAS SINCE FALLEN APART. HOWEVER, THE INSTABILITY LOOKS LIKE IT WILL BE ABLE TO OVERCOME THE CAP THIS AFTERNOON AS THE SE WILL CONTINUE TO WARM, PRIOR TO THE FRONT GETTING INTO THE SE COUNTIES. MAIN THREAT THAT WE ARE SEEING IS WIND AND HEAVY RAIN. WIND - WITH THE 700-500 MB DEWPOINT DEPRESSION ARE AROUND 10C ENOUGH ENTRAINMENT THAT WOULD BE ABLE TO GET SOME MICROBURSTS WITH THE STORMS. HEAVY RAIN - PW WATER IS EXPECTED TO BE AROUND 1.6 AND THE FZL IS AROUND 14500 FT. WIND PROFILES, WHILE NOT FAVORABLE FOR ORGANIZED SVR STORMS, ARE UNIFORM IN DIRECTION AND SPEED WITH THE 850 MB WINDSPEED AROUND 25-30 KTS AND THE 700 AND 500 MB WINDSPEEDS AROUND 25 KTS. && .PREV DISCUSSION... /ISSUED 337 AM EDT WED JUN 27 2007/ DISCUSSION...MORE OR LESS TYPICAL SUMMERTIME PATTERN HAS SET UP ACROSS NORTH AMERICA...BROAD UPPER RIDGING ACROSS THE SOUTHEAST AND SOUTHERN PLAINS...MAIN WESTERLIES TO THE NORTH WITH A DISTURBANCE RIPPLING ACROSS THE CANADIAN PRAIRIES. BROAD UPPER LOW WAS OUT ACROSS THE EASTERN PACIFIC. CENTRAL CANADIAN SHORT WAVE TROUGH WILL PASS NORTH OF THE GREAT LAKES TODAY AND DEEPEN AS IT MOVES INTO EXISTING WEAKNESS ACROSS QUEBEC. THIS EVOLUTION ACTING IN CONCERT WITH RISING HEIGHTS ACROSS THE WEST WILL BRING SOME HEIGHT FALLS AND A PERIOD OF NORTHWESTERLY FLOW ALOFT INTO THE REGION...AND ALLOW A RESPITE FROM THE WARM AND MUGGY WEATHER OVER THE PAST SEVERAL DAYS (PERHAPS FOR AN EXTENDED PERIOD OF TIME). IN THE NEAR TERM...COLD FRONT ASSOCIATED WITH AFOREMENTIONED SHORT WAVE TROUGH FORECAST TO SWEEP ACROSS THE STATE TODAY WITH ITS ATTENDANT COOLER AND DRIER AIR BEHIND IT. PRECIPITATION EVOLUTION AHEAD OF THE BOUNDARY TODAY WILL BE THE MAIN WEATHER ISSUE THIS FORECAST CYCLE. TODAY/TONIGHT...MIDNIGHT SURFACE ANALYSIS SHOWS APPROACHING COLD FRONT LYING ACROSS WESTERN UPPER/NORTHWEST WI/CENTRAL IA. IMPRESSIVE LOW LEVEL MOISTURE SURGE AHEAD OF THIS BOUNDARY... SURFACE DEW POINTS WELL INTO THE 60S/NEAR 70...850MB DEW POINTS 12-16C ACROSS THE WESTERN GREAT LAKES. THIS WAS CONTRIBUTING TO SOME NICE INSTABILITY ON 00Z SOUNDINGS AT APX AND GRB (MLCAPE NEAR 2500 J/KG...PW 1.25-1.75 INCHES). MUCH OF THE INSTABILITY AT APX WAS NEAR SURFACE BASED...BETTER AXIS OF ELEVATED CAPE (AROUND 2000 J/KG FROM 900MB) WAS UPSTREAM ACROSS WI/EASTERN IA CLOSER TO LOW LEVEL THETA-E RIDGE. MAIN BELT OF WESTERLIES NORTH OF THE GREAT LAKES KEEPING STRONGER DYNAMICS TO THE NORTH AS WELL...WATER VAPOR IMAGERY SHOWS A SMALL VORTICITY CENTER OVER NORTHERN IN BUT NOT LIKELY TO HAVE AN IMPACT ON NORTHERN MI. COLD FRONT STILL ON TARGET TO MOVE INTO WESTERN PORTIONS OF THE FORECAST AREA BY MID MORNING...THEN SAG SOUTHEAST ACROSS THE LOWER PENINSULA AS THE DAY WEARS ON...LIKELY SLOWING AS IT MOVES INTO WEAKER FLOW ALOFT. BOUNDARY WILL LIKELY GET HUNG UP ACROSS CENTRAL/SOUTHERN LOWER MI THIS EVENING UNTIL A SECONDARY PUSH OF COOLER AIR ASSOCIATED WITH MAIN HEIGHT FALLS ARRIVES OVERNIGHT AND PROVIDES THE IMPETUS TO SHOVE THE FRONT INTO THE OHIO VALLEY. SCATTERED CONVECTION WILL CONTINUE TO DEVELOP (MOSTLY ELEVATED) ALONG COLD FRONT EARLY THIS MORNING AS IT PRESSES ACROSS WI... EARLIER ORGANIZED CONVECTION ACROSS NORTHERN WI/WESTERN UPPER WEAKENING AS IT MOVES INTO A MORE WEAKLY SHEARED ENVIRONMENT. BETTER INSOLATION/SURFACE BASED INSTABILITY DEVELOPMENT SHOULD OCCUR ACROSS SOUTHEAST HALF OF THE FORECAST AREA TODAY PRIOR TO THE COLD FRONT SLICING THROUGH...ANTICIPATING INSTABILITY VALUES SIMILAR TO TODAY (MLCAPE 2000-2500 J/KG). WEAK SHEAR WILL LIMIT THE SEVERE THREAT IN GENERAL (0-6KM BULK SHEAR GENERALLY AOB 20KTS)...SOUTHERN PERIPHERY OF STRONGER 700-500MB MID LEVEL FLOW DOES EDGE INTO NORTHERN LOWER DURING THE AFTERNOON SO SOME POSSIBILITY OF MORE ORGANIZED CONVECTION IF THIS SHEAR CAN INTERACT WITH BETTER INSTABILITY. GIVEN DEGREE OF INSTABILITY AND MID LEVEL DRY AIR/STEEPER LAPSE RATES SOME THREAT FOR HAIL AND GUSTY WINDS ALONG WITH LOCALLY HEAVY RAINFALL RATES. PRECIPITATION THREAT EXPECTED TO WANE TONIGHT AS FRONT PUSHES SOUTH AND DRIER AIR SPREADS INTO THE AREA. CURRENT FORECAST HAS THINGS COVERED PRETTY WELL...WILL TAKE A STAB AT REFINING TIMING A BIT AS AREAS CLOSER TO SAGINAW BAY MAY STAY DRY THROUGH THE MORNING HOURS. THURSDAY...HIGH PRESSURE BUILDS IN FROM THE NORTHWEST AS COOLER AIR SLIDES INTO THE WESTERN GREAT LAKES. A QUIET PERIOD EXPECTED WITH TEMPERATURES RUNNING NEARLY 10 DEGREES BELOW LATE JUNE NORMALS WITH MANY LOCALES LIKELY STRUGGLING TO PASS THE 70 DEGREE MARK. MARINE ISSUES...WINDS WILL SHIFT FROM SOUTH/SOUTHWEST AROUND TO NORTHWEST WITH FRONTAL PASSAGE TODAY...AND EVENTUALLY MORE NORTHERLY OVERNIGHT. SOUTH BREEZES HAVE PICKED UP ON LAKE MICHIGAN EARLY THIS MORNING AHEAD OF THE FRONT...PUSHING SMALL CRAFT CRITERIA SO MAY HAVE TO CARRY AT LEAST A MORNING ADVISORY ON LAKE MICHIGAN PRIOR TO FRONTAL PASSAGE. SOME CONTINUED FOGGY/HAZY CONDITIONS TO START THE DAY UNTIL DRIER AIR FILTERS IN BEHIND THE FRONT. COLD ADVECTION BEHIND FRONT LOOKS TO BE SUFFICIENT ENOUGH TO ALLOW FOR AT LEAST A SHALLOW MIXED LAYER TO DEVELOP OVER INCREASINGLY WARMER LAKE WATERS OVERNIGHT. THIS MAY ALSO RESULT IN MARGINAL SCA CONDITIONS OVERNIGHT...POSSIBLY AIDED ON WHITEFISH BAY BY STRONGER ISALLOBARIC COMPONENT ASSOCIATED WITH MAIN PUSH OF COOLER AIR INTO THE FORECAST AREA. WEAKENING GRADIENT LATER THURSDAY MAY ALLOW FOR MORE LAKE BREEZE COMPONENTS TO TAKE OVER DURING THE AFTERNOON. FRIDAY THROUGH SUNDAY...NO MAJOR CHANGES PLANNED TO A DRY WEEKEND FORECAST AS SURFACE RIDGING CONTINUES TO HOLD FIRM WHILE TEMPERATURES REMAIN COOL ON BACKSIDE OF UPPER TROUGH OVER EASTERN CANADA AND NEW ENGLAND. JPB && .APX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1145 AM EDT WED JUN 27 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-281000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1145 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS NORTHERN MICHIGAN. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTH OF M-32 DURING THE AFTERNOON AND EARLY EVENING HOURS...WITH PENNY SIZED HAIL AND DAMAGING WIND GUSTS THE MAIN THREAT. THE POTENTIAL FOR THUNDERSTORMS SHOULD END BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NORTHERN LOWER MICHIGAN SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. JPB/LUTZ
The NCL Michigan radar (KAPX), 109 km away, was scanning. The volume nearest the first event began at 18:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power lines were downed in Mikado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42358.